MAUDE Adverse Event Report: Black Forest Medical GmbH DORO® Skull Clamp; DORO® QR3 Skull Clamp

Black Forest Medical GmbH DORO® Skull Clamp; DORO® QR3 Skull Clamp
Model Number 1001.001
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 06/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
German authorities (bfarm) informed us on july 9 that one of our products was involved in a case in which the treated patient sustained bilateral head injuries at the contact points of the skull clamp.
 
Additional Manufacturer Narrative
The clamp was returned following notification that it had been involved in an incident where the patient sustained bilateral head injuries at the contact points of the skull clamp caused by a slippage during patient positioning.Based on the findings of the investigation, no direct causal link can be established between the skull clamp that was sent and the incident described.The deviations identified (slight deviation in clamping force (~ 2%); signs of wear on the torque screw's thread and thread inserts of the skull clamp) presumably did not cause or contribute to the described incident.The maintenance interval for the torque screw has been exceeded; the deviations could not have remained undetected during the standard product inspection as part of the annual maintenance specified in the product ifu.From our experience, the pinning technique can contribute to slippage.In this context, we refer to the product's instruction manual (secure the patient's head to the skull clamp): "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline.".

Brand Name
DORO® Skull Clamp
Common Device Name
DORO® QR3 Skull Clamp
Manufacturer (Section D)
Black Forest Medical GmbH
boetzinger strasse 86
freiburg im breisgau, baden-wuerttemberg 79111
GM  79111
Manufacturer (Section G)
Black Forest Medical GmbH
boetzinger strasse 86
freiburg im breisgau, baden-wuerttemberg 79111
GM   79111
Manufacturer Contact
julia hundertmark
boetzinger strasse 86
freiburg im breisgau, baden-wuerttemberg 79111
GM   79111
MDR Report Key50081256
Report Number3003923584-2026-00020
Device Sequence Number13316751
Product Code HBL
UDI-Device Identifier04250435506196
UDI-Public04250435506196
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203505
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1001.001
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/20/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2026
Initial Report FDA Received Date07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown